Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 24, NWS Pueblo, CO

May 15, 2010Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 15, 2010, 6:04 PM MDT for Baca County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2010, 6:04 PM MDT (00:04 UTC)
Expired
May 15, 2010, 7:00 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:20 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 15, 3:20 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT MAY 15 2010

.SHORT TERM...
(TONIGHT AND SUNDAY)

...SHORT TERM CONCERNS REMAIN LATE AFTERNOON AND EVENING CONVECTION
ALONG WITH POSSIBLE SUB FREEZING TEMPS OVERNIGHT IN ACROSS THE SAN
LUIS VALLEY...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING A
BROAD UPPER TROUGH AND WEAKENING CIRCULATION ACROSS NORTH CENTRAL
COLORADO LIFTING OUT ACROSS NORTHEASTERN COLORADO ATTM. WATER VAPOR
IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE SOUTH CENTRAL NEW
MEXICO LIFTING OUT ACROSS NORTHEASTERN NEW MEXICO ATTM. AT THE
SFC...DEVELOPING LOW ACROSS NORTHEASTERN NEW MEXICO KEEPING EAST TO
SOUTHEAST LOW UPSLOPE FLOW AND LOW LEVEL MOISTURE IN PLACE ACROSS
EASTERN COLORADO WITH DEW PTS IN THE MID TO UPPER 40S ATTM.

TONIGHT...UPPER TROUGH CONTINUES TO LIFT OUT ACROSS THE FAR
NORTHEAST PLAINS THIS EVENING AND INTO THE NORTHERN HIGH PLAINS
OVERNIGHT WITH DRIER AND SUBSIDENT WEST TO NORTHWEST FLOW DEVELOPING
FROM WEST TO EAST BEHIND THE SYSTEM THROUGH EARLY SUNDAY MORNING.
MORNING SUNSHINE HAS HELPED TO DESTABILIZE THE ATMOSPHERE WITH LATEST
LAPS AND SPC ANALYSIS INDICATING MU CAPES OF BETWEEN 500-1000 J/KG
ACROSS THE EASTERN PLAINS WITH CAPES OF GENERALLY LESS THAN 500 J/KG
ACROSS WESTERN PORTIONS OF THE AREA. BULK SHEARS OF 25 TO 35 KTS ARE
IN PLACE ACROSS THE AREA STRONGEST ACROSS THE EASTERN PLAINS WITH
SOME CIN ALSO IN PLACE OVER THE FAR SE PLAINS ATTM. WITH THAT
SAID...STILL EXPECTING SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE TO DEVELOP ACROSS THE EASTERN MTS AND PLAINS THROUGH THE
LATE AFTERNOON AND EVENING...WITH THE BEST COVERAGE ACROSS THE FAR
SE PLAINS WITH INCREASED UVV AHEAD OF NORTHEASTERN NEW MEXICO WAVE.
INSTABILITY SHOWERS ACROSS THE WESTERN COLORADO SHOULD CONTINUE TO
DIMINISH THROUGH THE EARLY EVENING WITH ALL CONVECTION DIMINISHING
THROUGH THE OVERNIGHT AS THE DRIER AND SUBSIDENT WESTERLY FLOW MOVES
ACROSS THE AREA. NOT EXPECTING SEVERE WX THOUGH COULD SEE SOME BRIEF
PENNY TO DIME SIZED HAIL WITH THE STRONGEST CELLS. WITH CLEARING
SKIES FROM WEST TO EAST THROUGH THE OVERNIGHT AND GENERALLY LIGHT
WINDS...EXPECTING OVERNIGHT LOWS TO DROP INTO THE MID TO UPPER 20S
ACROSS THE MUCH OF THE SAN LUIS VALLEY AND HAVE ISSUED A FREEZE
WARNING FROM 08Z THROUGH 14Z.

SUNDAY...GENERALLY WEAK WESTERLY FLOW IN PLACE ACROSS THE AREA WITH
TEMPS ALOFT WARMING BEHIND EXITING TROUGH. WITH STRONG DIURNAL
HEATING AND WARMING ALOFT...SHOULD SEE HIGHS WARMING BACK TO AROUND
SEASONAL AVERAGES ACROSS THE AREA ALONG WITH A FEW AFTERNOON HIGH
BASED CU BUILD UPS ACROSS MAINLY THE HIGHER TERRAIN AS MODEL
SOUNDINGS INDICATING DEW PTS MIXING OUT INTO THE 30S THROUGH THE
EARLY AFTERNOON ACROSS THE PLAINS. -MW

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

PRIMARY LONGER TERM MET ISSUES INCLUDE POPS...TEMPERATURES...HIGHER
ELEVATION SNOWS AND THE POTENTIAL FOR STRONG TO NEAR SEVERE/SEVERE
THUNDERSTORMS(MAINLY EASTERN SECTIONS) AT TIMES AS NEXT UPPER
SYSTEM IMPACTS CWFA.

A RELATIVELY ACTIVE METEOROLOGICAL PATTERN SHOULD BE NOTED FROM
LATER MONDAY UNTIL WEDNESDAY NIGHT...WHICH THEN GIVES WAY TO A MORE
TRANQUIL PATTERN FROM THURSDAY INTO SATURDAY THANKS TO UPPER RIDGING
BUILDING ACROSS THE AREA.

SOUTHERN COLORADO SHOULD EXPERIENCE RELATIVELY PLEASANT CONDITIONS
FROM SUNDAY NIGHT INTO MONDAY MORNING AS BRIEF-LIVED UPPER RIDGE
MOVES ACROSS REGION.

THEN FROM MONDAY AFTERNOON INTO WEDNESDAY NIGHT...MORE UNSETTLED
CONDITIONS RETURN TO THE REGION AS OPEN UPPER SYSTEM INITIALLY OVER
NORTHERN CALIFORNIA AT 00Z TUESDAY CLOSES OFF AND PUSHES INTO
CENTRAL UTAH BY 00Z WEDNESDAY AND THEN INTO FAR SOUTHEASTERN
COLORADO BY 00Z THURSDAY. THIS UPPER SYSTEM THEN MOVES INTO THE
CENTRAL KANSAS/CENTRAL OKLAHOMA REGION BY 00Z FRIDAY.

AS THIS SYSTEM IMPACTS CWFA EXPECT THAT SOME DEEPER ATMOSPHERIC
MOISTURE WILL BE PUSHING INTO AT LEAST EASTERN SECTIONS FROM LATER
MONDAY INTO WEDNESDAY EVENING(ESPECIALLY TUESDAY AND WEDNESDAY).  IN
ADDITION TO THE POTENTIAL FOR COOLER TEMPERATURES AND LOCALLY HEAVY
RAINFALL...ALSO ANTICIPATE THAT SOME STRONG TO NEAR SEVERE/SEVERE
THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME-FRAME(ESPECIALLY
EASTERN SECTIONS) AS FORECAST LIS DIP TO -6C...CAPES RISE TO NEAR
2000 J/KG AND 0 TO 6 KM BULK SHEARS UP TO 40 KNOTS AT TIMES SHOULD
BE NOTED.

ALSO...HIGHER ELEVATION SNOW WILL BE POSSIBLE...ESPECIALLY FROM
TUESDAY INTO WEDNESDAY. SOME GUSTY GRADIENT WINDS SHOULD BE NOTED
OVER EASTERN SECTIONS FROM MONDAY INTO MONDAY NIGHT AND THEN
AGAIN WEDNESDAY NIGHT. FINALLY...COOLEST MAXIMUM TEMPERATURES OF
THE LONGER TERM SHOULD OCCUR TUESDAY AND WEDNESDAY WITH WARMEST
TEMPERATURE READINGS ANTICIPATED FROM FRIDAY INTO NEXT SATURDAY.

&&

.AVIATION...

EXPECT VFR CONDITIONS FOR TAF SITES FOR THE NEXT 24 HOURS...SAVE
LOCALIZED MVFR IN SCATTERED TSRA LATE THIS AFTERNOON AND EARLY
EVENING. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING FROM 2 AM TO 8 AM MDT SUNDAY FOR COZ069>071.

&&
Hazardous weather outlook, May 15, 6:56 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT SAT MAY 15 2010

COZ058>089-093>099-161300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT SAT MAY 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA
TODAY.  ONE OR TWO STORMS OVER THE SOUTHEAST PLAINS THIS AFTERNOON
COULD BECOME SEVERE...WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS
AROUND 60 MPH.  OVER THE MOUNTAINS AND HIGH VALLEYS...THE MAIN
THREATS FROM STORMS WILL BE LIGHTNING AND SMALL HAIL.

SOME LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE OVER THE HIGHER
ELEVATIONS TODAY AND THIS EVENING...WITH GENERALLY 3 INCHES OR LESS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE OVER THE PLAINS AND MOUNTAINS. THE MAIN THREATS WILL BE
HAIL UNDER 1/2 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND CLOUD TO
GROUND LIGHTNING.

FOR MONDAY...THE ATMOSPHERE ACROSS THE PLAINS MAY BECOME A BIT
MORE UNSTABLE...BRINGING THE POSSIBILITY OF A FEW STRONG
THUNDERSTORMS. THE MAIN THREATS WILL BE HAIL AROUND PENNY
SIZE...WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...AND CLOUD TO
GROUND LIGHTNING.

THROUGH THE REMAINDER OF THE WEEK...THERE WILL BE A DAILY CHANCE
FOR AFTERNOON AND EVENING THUNDERSTORMS...AS A BROAD LOW PRESSURE
AREA MOVES SLOWLY ACROSS THE AREA. THE MAIN THREATS WILL BE HAIL
UNDER 1/2 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND CLOUD TO
GROUND LIGHTNING. IN ADDITION...IT WILL BE COLD ENOUGH TO YIELD
SOME LIGHT SNOW ACCUMULATIONS IN THE HIGHER PORTIONS OF THE
MOUNTAINS...ESPECIALLY TUESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

28/13

In the hours before

Special weather statement, May 15, 3:41 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT SAT MAY 15 2010

COZ099-152215-
SPRINGFIELD VICINITY/BACA COUNTY-
341 PM MDT SAT MAY 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF KENTON...OR 30 MILES
SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST
NORTHEAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL BACA
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 15, 4:13 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT SAT MAY 15 2010

COZ099-152245-
SPRINGFIELD VICINITY/BACA COUNTY-
413 PM MDT SAT MAY 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF CAMPO...OR 26 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMPO.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 15, 4:40 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT SAT MAY 15 2010

COZ085-086-089-093-152315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
440 PM MDT SAT MAY 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF BOONE...OR 30 MILES EAST OF
PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ORDWAY.
  OLNEY SPRINGS.
  FOWLER.
  CROWLEY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 15, 4:40 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT SAT MAY 15 2010

COZ094-099-152315-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
440 PM MDT SAT MAY 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER EAST CENTRAL LAS ANIMAS COUNTY...AND
WESTERN BACA COUNTY...MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  VILAS.
  TWO BUTTES.
  SPRINGFIELD.
  PRITCHETT.
  CAMPO.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 15, 5:38 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT SAT MAY 15 2010

COZ099-160000-
SPRINGFIELD VICINITY/BACA COUNTY-
538 PM MDT SAT MAY 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.

AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER WESTERN BACA COUNTY...MOVING TOWARD THE
EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.
  VILAS.
  SPRINGFIELD.
  CAMPO.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 15, 5:57 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT SAT MAY 15 2010

COZ085-086-089-160030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-CROWLEY COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300
FT-
557 PM MDT SAT MAY 15 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
  WEST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO
  EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF PINON...OR 10 MILES
NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  BLENDE.
  PUEBLO DEPOT.
  BOONE.
  AVONDALE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:09 PM MDTSevere Thunderstorm WarningPUBPueblo66 min
May 15, 7:05 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo25 min
May 15, 7:26 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo49 min
May 15, 8:14 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.